Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 72, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 13, 2008, 10:10 AM CST for Yazoo County, Mississippi. It took effect at Dec 13, 2008, 12:00 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 10:10 AM CST (16:10 UTC)
- In effect from
- Dec 13, 2008, 12:00 PM CST
- Expired
- Dec 14, 2008, 9:53 AM CST
- In force
- 22 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yazoo River at Yazoo City (YZOM6).
- Action stage
- 28 ft
- Minor stage
- 29 ft
- Moderate stage
- 36 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KJAN 131610
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1010 AM CST SAT DEC 13 2008
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC163-142210-
/O.NEW.KJAN.FL.W.0072.081213T1800Z-081215T1930Z/
/YZOM6.1.ER.081213T1800Z.081214T1200Z.081215T0430Z.NO/
1010 AM CST SAT DEC 13 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE YAZOO RIVER NEAR YAZOO CITY.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 AM SATURDAY THE STAGE WAS 28.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THIS AFTERNOON
AND WILL CONTINUE TO RISE TO NEAR 29.5 FEET BY TOMORROW MORNING.
* IMPACT...AT 29.0 FEET...MINOR OVER BANK IS FLOODING IS OCCURRING
ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
LOWER YAZOO RIVER
YAZOO CITY 29 28.7 SAT 06 AM 29.5 28.4 25.6 29.5 SUN 06 AM
$$2 follow-up statements
000
WGUS84 KJAN 140327
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
927 PM CST SAT DEC 13 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC163-150300-
/O.EXT.KJAN.FL.W.0072.000000T0000Z-081215T0300Z/
/YZOM6.1.ER.081214T1200Z.081214T1200Z.081214T1200Z.NO/
927 PM CST SAT DEC 13 2008
THE FLOOD WARNING CONTINUES FOR THE YAZOO RIVER AT YAZOO CITY
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM SATURDAY THE STAGE WAS 28.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TOMORROW MORNING.
* IMPACT...AT 29.0 FEET...MINOR OVER BANK IS FLOODING IS OCCURRING
ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
LOWER YAZOO RIVER
YAZOO CITY 29 28.5 SAT 06 PM 29.0 26.8 23.7 29.0 SUN 06 AM
$$000
WGUS84 KJAN 141553
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
953 AM CST SUN DEC 14 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
YAZOO RIVER AT YAZOO CITY AFFECTING YAZOO COUNTY
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC163-141623-
/O.CAN.KJAN.FL.W.0072.000000T0000Z-081215T0300Z/
/YZOM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
953 AM CST SUN DEC 14 2008
THE FLOOD WARNING IS CANCELLED FOR THE YAZOO RIVER AT YAZOO CITY.
* AT 6:00 AM SUNDAY THE STAGE WAS 28.4 FEET.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 28.6 FEET. THE
RIVER WILL CONTINUE TO FALL SLOWLY OVER THE NEXT FEW DAYS.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
LOWER YAZOO RIVER
YAZOO CITY 29 28.4 SUN 06 AM 28.1 27.6 26.6 CRESTED
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 13, 3:46 AM CST, 6 hours 24 minutes earlier.
Area forecast discussion, Dec 13, 3:46 AM CST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST SAT DEC 13 2008
.DISCUSSION...
SOUTHWEST FLOW ALOFT WILL DEVELOP THIS WEEKEND AND NEXT WEEK OVER
THE ARKLAMISS AS A MAJOR LONGWAVE TROUGH SETS UP OVER THE WRN CONUS
AND A STRONG RIDGE DEVELOPS OVER THE GULF. MODIFIED ARCTIC/COLD
CONTINENTAL POLAR (CP) AIR MASSES INTRUDING UPON THE NRN CONUS WILL
OOZE SOUTHWARD AND ATTEMPT TO UNDERCUT THE SOUTHWEST FLOW ALOFT. THE
GFS/GFES/ECMWF AND UKMET ALL INDICATE THE CP BOUNDARY WILL AT LEAST
REACH THE ARKLAMISS AND STALL IN THE VICINITY TUESDAY. THE ENERGETIC
SOUTHWEST FLOW ALOFT AND OCCASIONAL PERTURBATIONS WILL BUCKLE THE
BOUNDARY RESULTING IN A FEW ROUNDS OF LIGHT TO MODERATE RAINFALL AND
WIDE TEMPERATURE RANGES.
TODAY THROUGH SUNDAY NIGHT...
AS HIGH PRESSURE SHIFTS EAST...THE PRESSURE GRADIENT WILL INCREASE
RESULTING IN STRONGER SOUTHERLY WINDS TODAY...ESPECIALLY OVER THE
UPPER DELTA REGION WHERE A LAKE WIND ADVISORY HAS BEEN ISSUED FOR
THIS AFTN. THE ADVISORY MAY HAVE TO BE EXTENDED LATER TODAY FOR
TONIGHT AND SUNDAY. OTHERWISE...EXPECT AN INCREASE IN LOW LEVEL
MOISTURE TONIGHT THROUGH SUNDAY NIGHT WITH ISOLATED/SCATTERED LIGHT
WARM ADVECTION SHOWERS EXPECTED...ESPECIALLY BY SUNDAY NIGHT. MODELS
ARE IN GOOD AGREEMENT ON THIS SCENARIO. /EC/
MONDAY THROUGH NEXT FRIDAY...WITH THE FRONTAL BOUNDARY THERE WILL BE
SOME DECENT RANGES IN TEMPERATURES ACROSS THE REGION. CONFIDENCE IS
NOT HIGH FOR TEMPERATURES AS GFS ENSEMBLE STANDARD DEVIATIONS RANGE
FROM 4 TO 6. SO WENT CLOSE TO MOS GUIDANCE AND TRIED TO MAINTAIN
CONSISTENCY WITH THE NEIGHBORING FORECAST AREAS. POPS ARE ALSO A
CHALLENGE AS ENSEMBLE MEMBERS RANGE FROM 20 TO 70 PERCENT SO STUCK
WITH MEX MOS GUIDANCE. THE BEST CHANCE OF RAIN LOOKS TO BE MONDAY
AND WEDNESDAY. DO NOT SEE ANY KIND OF SIGNIFICANT WEATHER AS FAR AS
SEVERE AND HEAVY RAIN POTENTIAL ARE CONCERNED. OVERALL...EXPECT
TEMPERATURES TO BE A BIT MILDER THAN EXPECTED THIS TIME OF THE
YEAR. /17/
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TODAY. WINDS WILL BE ON THE
INCREASE FROM THE SOUTH...ESPECIALLY AT GLH WHERE SFC GUSTS COULD
EXCEED 25KTS AFTER ABOUT 17Z. EXPECT MVFR CEILINGS AND PERHAPS A FEW
LIGHT SHOWERS TO DEVELOP FROM WEST TO EAST LATE TONIGHT AS A
STRATOCUMULUS DECK FORMS IN INCREASING LOW LEVEL SOUTHERLY FLOW. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 54 46 67 59 / 0 9 15 22
MERIDIAN 55 39 64 55 / 0 6 14 39
VICKSBURG 58 50 69 60 / 0 19 15 22
HATTIESBURG 58 43 68 58 / 0 12 19 36
NATCHEZ 62 53 72 61 / 0 16 15 18
GREENVILLE 55 47 67 56 / 0 24 16 37
GREENWOOD 55 43 66 57 / 0 14 12 38
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR MSZ018-019-034.
LA...NONE.
AR...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR ARZ074-075.
&&
EC/17/Hazardous weather outlook, Dec 13, 5:02 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 502 AM CST SAT DEC 13 2008 ARZ074-075-MSZ018-019-034-141115- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON- 502 AM CST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH ARE EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON. A LAKE WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ007>009-015-016-023>026-MSZ025>033-035>066-072>074-141115- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 502 AM CST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:24 AM CST | Lake Wind Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more | 39 hr |
| Dec 13, 2:20 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Choctaw, Claiborne, Clay, Copiah and 19 more | 28 hr |
| Dec 13, 2:20 PM CST | Wind Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Leflore and 3 more | 24 hr |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.